MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 55740107550
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Spinal Cord Injury (2432)
Date of Event 12/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2: other - dural repair was performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from clinical study, healthcare provider via manufacturer representative regarding a patient with clinical id (b)(4) and study id (b)(6).It was reported that, following decompression, a revision was completed on the left l5 screw due to a medial violation.The screw was removed for repositioning and replacement to a smaller size.Due to the initial medial violation of the first screw, there was a small durotomy on the lateral aspect of the thecal sac within the axial of the l5 nerve root with intact arachnoid space underlying due to the arachnoid space being intact, no leakage of cerebrospinal fluid, and the lateral location primary repair was deemed exceedingly risky.Durotomy was sealed with watertight layer of dura-seal during closure.No cerebrospinal fluid leakage noted.Screw replacement was also checked with x-rays intraoperatively and post operatively.Site seriousness assessment: severity of adverse event was mild.Site related assessment: additional surgery and "other" assessment was not related to capstone peek spinal system implant, tlif grafting material, and procedure.Causal relationship to posterior supplemental fixation system.Sponsor assessment (oc muo): causal related to the procedure and causal related to the posterior supplemental fixation system.Not related to the tlif graft material and to the interbody device.Outcome of this adverse event was recovered/resolved.There were no further complications reported regarding the event.
 
Event or Problem Description
Additional information received stating the adverse event lumbar durotomy was causally related to the procedure by the site.No further complications reported.
 
Additional Manufacturer Narrative
Additional information: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from manufacturer representative stating procedure/technique performed was pedicle screw placement.As an additional procedure, dura-seal was placed over the lateral durotomy following grafting and lift placement (during closure).There was no hospitalization of patient as a result.No further complications reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from manufacturer representative stating the levels implanted were l3-l4 and l4-l5.No further complications reported.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21135388
Report Number1030489-2025-00189
Device Sequence Number6829617
Product Code KWP
UDI-Device Identifier00643169052109
UDI-Public00643169052109
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55740107550
Device Catalogue Number55740107550
Device Lot NumberH5743593
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/14/2025
03/11/2025
10/27/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/06/2025
03/23/2025
11/18/2025
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite